An elderly Japanese woman developed acute decompensated heart failure caused by persistent atrial fibrillation (AF) and left ventricular systolic dysfunction. Approximately 6 days after starting intravenous administration of amiodarone (600 mg/day) for maintaining sinus rhythm after cardioversion of AF, electrocardiograms revealed a prolonged QT interval associated with torsade de pointes (TdP). The amiodarone-induced TdP disappeared after intravenous administration of landiolol plus magnesium and potassium, without discontinuation of amiodarone or overdrive cardiac pacing, although the prolonged QT interval persisted. To the best of our knowledge, this is the first report that landiolol could be effective for amiodarone-induced TdP.
Keywords: amiodarone; atrial fibrillation; heart failure; landiolol; long QT syndrome; torsade de pointes.
© 2021 The Authors. Annals of Noninvasive Electrocardiology published by Wiley Periodicals LLC.